Alert archive / Florida / Small Craft Advisories in 2023
Small Craft Advisory 13, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 27, 2023, 3:25 AM EST. It took effect at Feb 27, 2023, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2023, 3:25 AM EST (08:25 UTC)
- In effect from
- Feb 27, 2023, 10:00 PM EST
- Expired
- Feb 28, 2023, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
323 WHUS72 KMLB 270825 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 325 AM EST Mon Feb 27 2023 AMZ570-572-281500- /O.NEW.KMLB.SC.Y.0013.230228T0300Z-230228T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 325 AM EST Mon Feb 27 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM TUESDAY... * WHAT...West winds increasing to around 20 kt with gusts up to 30 kt. Seas up to 5 feet. * WHERE...Flagler Beach to Sebastian Inlet 20-60 nm. * WHEN...From 10 PM this evening to 10 AM Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
984 WHUS72 KMLB 271532 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1032 AM EST Mon Feb 27 2023 AMZ570-572-281500- /O.CON.KMLB.SC.Y.0013.230228T0300Z-230228T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 1032 AM EST Mon Feb 27 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...West winds increasing to around 20 kt with gusts up to 30 kt. Seas up to 5 feet.. * WHERE...Flagler Beach to Sebastian Inlet 20-60 nm. * WHEN...From 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
034 WHUS72 KMLB 272055 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 355 PM EST Mon Feb 27 2023 AMZ570-572-281500- /O.CON.KMLB.SC.Y.0013.230228T0300Z-230228T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 355 PM EST Mon Feb 27 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST TUESDAY... * WHAT...West winds increasing to around 20 kt with gusts up to 30 kt. Seas up to 5 feet.. * WHERE...Flagler Beach to Sebastian Inlet 20-60 nm. * WHEN...From 10 PM this evening to 10 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 8:39 PM EST, 6 hours 46 minutes earlier.
Area forecast discussion, Feb 26, 8:39 PM EST, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
839 PM EST Sun Feb 26 2023
.DISCUSSION...
Current-Mon...The sea breeze boundary collision occurred this
evening over central FL with little/no fanfare. Forecast overnight
lows in the M-U50s to L60s areawide. High pressure over the area
slides further south/east away from ECFL on Mon, though conditions
remain warm/dry. The main weather concern will continue to revolve
around fog development, advecting in from the west overnight, and
how far east it manages, and how dense. Any fog or low stratus
clouds that develop late will gradually burn off through 14Z Mon
morning. SWRLY winds will increase to 10-15 mph Mon aftn and will be
gusty. Dry conditions persist with afternoon temperatures remaining
well above climo in the M80s I-4 northward with U80s southward
across the area as the local sea breeze is suppressed by the
westerly flow. Widespread relative humidity min values 30-40pct
across ECFL on Mon with the aforementioned winds and dry conditions
will continue to heighten fire sensitivity.
&&
.MARINE...Overnight-Mon...Late afternoon/early evening onshore flow
will transition back to offshore late evening/overnight with SWRLY
winds 5-10 kts near shore and 8-12 kts offshore. The wind component
increases a bit into late afternoon on Mon. Seas 2-3 ft near shore
and 3-4 ft offshore will subside slightly to 2-3 ft areawide on Mon.
&&
.FIRE WEATHER...Monday...Min RH values in the L-M30s will shift
farther east toward the coast, accompanied by SW winds around 15
mph, occasionally gusting 20-24 mph, increasing the fire weather
danger.
&&
.AVIATION...East/west coast sea breeze collision across the
central FL peninsula early this evening. Expect light SW/W winds
overnight. Patchy dense fog will be possible again overnight at all
terminals, with highest confidence along/NW of I-4. Any fog/low
stratus that forms should dissipate by 14Z Mon morning. SW winds
will increase to 10-15 kts Mon afternoon with higher gusts.
&&
.CLIMATE...Previous...
Near record high temperatures are expected through late this
upcoming week, with higher potential for record setting heat at
coastal locations as westerly to southwesterly flow develops,
delaying/preventing sea breeze formation.
Daily Record Highs Through Wed 3/1:
27TH 28TH 1ST
LOC HI-MAX HI-MAX HI-MAX
DAB 87 1971 87 1971 87 2021
LEE 86 2021 87 2021 87 2017
SFB 89 1962 89 1997 88 2021
MCO 89 1962 89 1929 90 1918
MLB 87 1977 88 1961 89 2021
VRB 87 2007 89 2001 88 2018
FPR 90 2007 89 1977 89 1913
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Sedlock/TollefsenHazardous weather outlook, Feb 26, 6:00 PM EST, 9 hours 25 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 600 PM EST Sun Feb 26 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-271100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 600 PM EST Sun Feb 26 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .DENSE FOG/SMOKE IMPACT... Fog development is possible again tonight and may be more widespread than this morning. When driving in dense fog, slow down, use your low beam headlights, and leave plenty of driving distance between your car and the one in front of you. .RIP CURRENT IMPACT... A Moderate Risk of dangerous rip currents continues at all central Florida Atlantic beaches. Never enter the ocean alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A Moderate risk of dangerous rip currents is expected to continue into next week. Increasing winds will produce poor to hazardous boating conditions well offshore late Monday night into early Tuesday morning. Well above normal temperatures are forecast through much of the week, with highs in the upper 80s and even up to 90. The extended heat and dryness will continue to increase wildfire potential, especially Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
In the hours before
Special weather statement, Feb 27, 1:29 AM EST, 1 hour 56 minutes before
Special Weather Statement National Weather Service Melbourne FL 129 AM EST Mon Feb 27 2023 FLZ041-044>046-053-141-144-271400- Inland Volusia-Northern Lake-Orange-Seminole-Osceola- Coastal Volusia-Southern Lake- 129 AM EST Mon Feb 27 2023 ...Locally Dense Fog Spreading Toward the I-4 Corridor... At 130 AM, surface observations, satellite imagery, and traffic cameras, showed locally dense fog spreading into the northern parts of east central Florida from the northwest. The edge of the fog was located from around Rockridge in northern Polk County to Lake George in northwestern Volusia county, impacting areas around The Villages, Leesburg, Clermont, Astor, U.S. Highway 441, and the Florida Turnpike. This fog is expected to spread east and south to the Orlando metro area and the I-4 corridor over the next several hours, linger past sunrise, and eventually burn off around 9 AM. If you will be out driving early this morning, prepare to encounter rapid reductions in visibility due to dense fog. When driving in dense fog, slow down, use your low beam headlights, and leave plenty of driving distance between your car and the one in front of you. If the fog becomes more dense and widespread, then a Dense Fog Advisory will be issued. Haley
Nearby
Small Craft Advisories in Florida, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.